MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; EZN DILATOR, CATHETER, URETERAL

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; EZN DILATOR, CATHETER, URETERAL
Model Number G56436
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: térumo 0.35 stiff hydrophilic guide.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a flexible ureteroscopy procedure using a cook access tube for flexible ureteroscope (ch12 / 14, length 45 cm), and a hydrophilic guide térumo 0.35 safety already in place, after passing physiological saline on the guide as the access duct as usual the user then placed the guide in the mandrel of the access duct and made it out through its lateral orifice as expected.Rise of the sheath was observed under fluoroscopy.The guide mismatched the mandrel (without having unclipped) and there was risk of perforation in the ureter or in the bladder.The doctor used the standard flexor-p access sheath with the standard technique.The procedure was completed using 2 terumo brand stiff hydrophilic guides mounted one after the other in the patient to then inserted the flexor-p ureteral access sheath through its main axis (and no longer through its parallel access).It was reported that no adverse consequence to the patient has occurred.This report is related to mfr.Reports 1820334-2019-00775 and 1820334-2019-00774.This is third event in which a similar event was experienced by the second physician.
 
Event or Problem Description
No new event information has been provided/received.
 
Additional Manufacturer Narrative
Investigation/evaluation: the complaint device was not returned for an evaluation.Without the device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, device history record, instructions for use, quality control data, and specifications.A review of the device history record for the complaint device production lot revealed no non-conformances.A review of complaint history records revealed one additional complaint associated with the complaint device lot.The additional complaint is related to this complaint as it is from the same reporting facility for the same failure mode.The instructions for use (ifu) provided with this product includes the following information to the user related to the reported failure mode: precautions: never use undue force for placement of this device.To reduce the likelihood of trauma, use the rapid release technique once per device.During placement, the likelihood of the device slipping off the wire guide increases if a soft wire guide is used.A stiff wire guide is recommended for best performance.Traditional placement technique: place a 0.038 inch (0.97mm) diameter wire guide the desired length in the ureter to establish a working tract.Confirm the dilator/sheath assembly is properly placed via fluoroscopy.Note: the arrow on the dilator clip indicates the orientation in which the skive is facing.If negotiating tortuous or curved anatomy, rotate the secured dilator and sheath so that the arrow on the clip is facing toward the apex of the curve (away from the curve).Rapid release technique: place a 0.038 inch (0.97mm) diameter wire guide the desired length in the ureter to establish a working tract.A stiff wire guide is recommended for best results.Confirm the dilator/sheath assembly is properly placed via fluoroscopy.Note: the arrow on the dilator clip indicates the orientation in which the skive is facing.If negotiating tortuous or curved anatomy, rotate the secured dilator and sheath so that the arrow on the clip is facing toward the apex of the curve (away from the curve).Cook has concluded that the concern expressed by the customer is a risk inherent to the use of the device.The ifu contains pertinent information to instruct the user to avoid the difficulty described in this complaint.A 0.038 inch diameter stiff wire guide is recommended in the ifu for best results.The ideal orientation of the device is described in the ifu for both traditional placement and rapid release technique.Fluoroscopy should be used to verify proper device placement.The cause for this complaint is most likely due to the end user not using the device within the instructions for use.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.There no indication the device was not manufactured to specifications.A definitive cause for the wire guide separating from the flexor sheath could not be determined in this instance but is most likely related to user technique and use of a wire guide with a too small a diameter.Wire guide separation from the flexor sheath is a known inherent risk of the device.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8552209
Report Number1820334-2019-00904
Device Sequence Number14064449
Product Code EZN
UDI-Device Identifier00827002564367
UDI-Public(01)00827002564367(17)220107(10)9425050
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberG56436
Device Catalogue NumberFUS-120045-P
Device Lot Number9425050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1